Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 276, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2000, 7:51 AM CDT for Madison County, Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2000, 7:51 AM CDT (12:51 UTC)
- Expired
- Apr 3, 2000, 8:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Madison County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:10 AM CDT | Thunderstorm Wind | Gluckstadt, MS | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 2:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 3, 7:00 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 031252 SVRJAN MSC089-031330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 751 AM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 830 AM CDT * AT 751 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF FLORA...OR ABOUT 12 MILES NORTH OF CLINTON...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CANTON AT 825 AM CDT THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 74
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:25 AM CDT, 26 minutes earlier.
Area forecast discussion, Apr 3, 7:25 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 725 AM CDT MON APR 3 2000 UPDATED ZONES TO ACCOUNT FOR TORNADO WATCH NUMBER 154 VALID UNTIL 12 NOON OVER SOUTHERN TWO-THIRDS OF THE FOREC$AST AREA. 15
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:01 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 44 min |
| Apr 2, 7:11 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 34 min |
| Apr 2, 7:15 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
| Apr 2, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 29 min |
| Apr 2, 7:35 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 25 min |
| Apr 2, 7:44 PM CDT | Tornado Warning | JAN | Copiah | 31 min |
| Apr 2, 7:46 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 44 min |
| Apr 2, 7:49 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 41 min |
| Apr 2, 8:01 PM CDT | Tornado Warning | JAN | Simpson | 44 min |
| Apr 2, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 25 min |
| Apr 2, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 65 min |
| Apr 2, 8:17 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 58 min |
| Apr 2, 8:23 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 67 min |
| Apr 2, 8:31 PM CDT | Tornado Warning | JAN | Lincoln | 44 min |
| Apr 2, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 60 min |
| Apr 2, 8:46 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 44 min |
| Apr 2, 9:01 PM CDT | Tornado Warning | JAN | Lawrence | 44 min |
| Apr 2, 9:09 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 96 min |
| Apr 2, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 30 min |
| Apr 2, 9:15 PM CDT | Tornado Warning | JAN | Jefferson Davis | 30 min |
| Apr 2, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 45 min |
| Apr 2, 9:34 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 56 min |
| Apr 2, 9:36 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 24 min |
| Apr 2, 9:41 PM CDT | Tornado Warning | JAN | Covington, Smith | 64 min |
| Apr 2, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 50 min |
| Apr 2, 10:02 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 43 min |
| Apr 2, 10:41 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 34 min |
| Apr 2, 11:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Apr 3, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 68 min |
| Apr 3, 12:26 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 34 min |
| Apr 3, 12:45 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 30 min |
| Apr 3, 12:52 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 38 min |
| Apr 3, 1:25 AM CDT | Flash Flood Warning | JAN | Claiborne, Hinds, Madison, Rankin, Warren | 6 hr |
| Apr 3, 1:28 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 32 min |
| Apr 3, 1:35 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 40 min |
| Apr 3, 2:14 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 46 min |
| Apr 3, 2:19 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 26 min |
| Apr 3, 2:23 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 52 min |
| Apr 3, 3:27 AM CDT | Severe Thunderstorm Warning | JAN | Hinds | 33 min |
| Apr 3, 4:16 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 29 min |
| Apr 3, 4:26 AM CDT | Severe Thunderstorm Warning | JAN | Sharkey | 24 min |
| Apr 3, 5:02 AM CDT | Severe Thunderstorm Warning | JAN | Holmes | 43 min |
| Apr 3, 5:28 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 47 min |
| Apr 3, 6:01 AM CDT | Tornado Warning | JAN | Issaquena, Sharkey, Yazoo | 44 min |
| Apr 3, 6:10 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 35 min |
| Apr 3, 6:39 AM CDT | Tornado Warning | JAN | Adams | 36 min |
| Apr 3, 6:47 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 28 min |
| Apr 3, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 45 min |
| Apr 3, 7:47 AM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 43 min |
| Apr 3, 7:57 AM CDT | Tornado Warning | JAN | Madison | 48 min |
| Apr 3, 8:00 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 45 min |
| Apr 3, 8:14 AM CDT | Severe Thunderstorm Warning | JAN | Rankin | 46 min |
| Apr 3, 8:36 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 39 min |
| Apr 3, 8:42 AM CDT | Tornado Warning | JAN | Attala, Leake | 48 min |
| Apr 3, 8:51 AM CDT | Severe Thunderstorm Warning | JAN | Scott | 39 min |
| Apr 3, 8:56 AM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 49 min |
| Apr 3, 9:13 AM CDT | Severe Thunderstorm Warning | JAN | Simpson | 32 min |
| Apr 3, 9:22 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 53 min |
| Apr 3, 9:22 AM CDT | Severe Thunderstorm Warning | JAN | Smith | 53 min |
| Apr 3, 9:37 AM CDT | Tornado Warning | JAN | Jefferson Davis | 38 min |
| Apr 3, 9:40 AM CDT | Tornado Warning | JAN | Neshoba | 35 min |
| Apr 3, 9:58 AM CDT | Tornado Warning | JAN | Covington | 47 min |
| Apr 3, 10:18 AM CDT | Tornado Warning | JAN | Jasper, Jones, Smith | 42 min |
| Apr 3, 10:30 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 30 min |
| Apr 3, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 44 min |
| Apr 3, 11:04 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 41 min |
| Apr 3, 11:35 AM CDT | Flash Flood Warning | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 3 hr |
| Apr 3, 12:02 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 43 min |
| Apr 3, 1:34 PM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Holmes | 116 min |
| Apr 3, 4:25 PM CDT | Flash Flood Warning | JAN | Holmes | 2 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.